MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ SMIC-101; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ SMIC-101; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448803
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k032675, k050745, k050747, k050780, k050865, k050881, k050946, k050982, k051109, k051138, k051204, k051266, k051272, k051692, and k062206.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd phoenix¿ smic-101 patient isolate results for the drugs erythromycin and clindamycin do not match the d test result nor repeat results on the device.Patient one had a sensitive clindamycin and a resistant erythromycin result.The d test result shows both clindamycin and erythromycin as resistant.No health impact or consequence reported.Report 1 of 3.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information d10.Device available for eval- yes.D10.Returned to manufacturer on 11-jul-2025.H3.Device eval by manufacturer- yes.Investigation summary: this complaint is for incorrect breakpoints when using phoenix panel smic-101 (catalog number 448803) batch number 5070677.The customer provided panel returns, binary files, isolate returns and phoenix generated lab reports for the investigation.The lab reports show varied mics for clindamycin (cc) and erythromycin (e) when using the complaint batch.To investigate, customer returned panels from the complaint batch were inoculated with customer returned isolate streptococcus agalactiae 4101 to observe for cc and e mic results.Also, retention panels from the complaint batch and control panels from the same material but different batch were inoculated with customer returned isolate streptococcus agalactiae 4101 to observe for cc and e mic results.The investigation returned all panels with satisfactory cc and e mic results; therefore, this complaint is not confirmed.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed, and no trends were identified associated with this defect.As no trends were identified, no corrective actions are slated at this time.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.
 
Event or Problem Description
It was reported while using the bd phoenix¿ smic-101 a patient isolate results for the drugs erythromycin and clindamycin do not match the d test result nor repeat results on the device.Patient one had a sensitive clindamycin and a resistant erythromycin result.The d test result shows both clindamycin and erythromycin as resistant.No health impact or consequence reported.Report 1 of 3.

Brand Name
BD PHOENIX¿ SMIC-101
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22636456
Report Number1119779-2025-02033
Device Sequence Number9073878
Product Code LON
UDI-Device Identifier30382904488032
UDI-Public(01)30382904488032(17)260303(10)5070677
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/03/2026
Device Catalogue Number448803
Device Lot Number5070677
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown